Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 127, NWS Pueblo, CO

September 9, 2006El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 9, 2006, 3:31 PM MDT for El Paso County, Colorado. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2006, 3:31 PM MDT (21:31 UTC)
Expired
Sep 9, 2006, 4:43 PM MDT
In force
72 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 092131
SVRPUB
COC041-092300-
/O.NEW.KPUB.SV.W.0127.060909T2131Z-060909T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT SAT SEP 9 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES THE CITY OF COLORADO SPRINGS...

* UNTIL 500 PM MDT...

* AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF YODER TO 3
  MILES NORTHWEST OF ELLICOTT TO 7 MILES SOUTH OF FALCON...AND WAS
  MOVING TOWARD THE SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLITCOTT.
  SCHRIEVER AIR FORCE BASE.
  YODER.
  TRUCKTON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3900 10405 3898 10435 3884 10469 3853 10451
      3853 10405

$$
METZE
5 follow-up statements
000 
WWUS55 KPUB 092148
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT SAT SEP 9 2006

COC041-092300-
/O.CON.KPUB.SV.W.0127.000000T0000Z-060909T2300Z/
EL PASO CO-
348 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ELLICOTT...OR 26 MILES EAST OF COLORADO SPRINGS...AND
WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.
  TRUCKTON.
  RUSH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3891 10405 3891 10429 3883 10448 3852 10436
      3852 10405

$$

METZE
000 
WWUS55 KPUB 092211
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT SAT SEP 9 2006

COC041-092300-
/O.CON.KPUB.SV.W.0127.000000T0000Z-060909T2300Z/
EL PASO CO-
411 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR TRUCKTON...OR 35 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
EAST CENTRAL EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3891 10405 3891 10429 3883 10448 3852 10436
      3852 10405

$$
000 
WWUS55 KPUB 092222
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT SAT SEP 9 2006

COC041-092300-
/O.CON.KPUB.SV.W.0127.000000T0000Z-060909T2300Z/
EL PASO CO-
422 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR TRUCKTON...OR 37 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
EAST CENTRAL EL PASO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3891 10405 3891 10429 3883 10448 3852 10436
      3852 10405

$$
000 
WWUS55 KPUB 092233
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT SAT SEP 9 2006

COC041-092300-
/O.CON.KPUB.SV.W.0127.000000T0000Z-060909T2300Z/
EL PASO CO-
433 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF TRUCKTON...OR 39 MILES
NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3891 10405 3891 10429 3883 10448 3852 10436
      3852 10405

$$
000 
WWUS55 KPUB 092243
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT SAT SEP 9 2006

COC041-092253-
/O.CAN.KPUB.SV.W.0127.000000T0000Z-060909T2300Z/
EL PASO CO-
443 PM MDT SAT SEP 9 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN EL PASO COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.

LAT...LON 3891 10405 3891 10429 3883 10448 3852 10436
      3852 10405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:49 PM MDT, 42 minutes earlier.

Area forecast discussion, Sep 9, 2:49 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SAT SEP 9 2006

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN FORECAST CHALLENGE WILL BE TIMING ON PRECIPITATION. MAXIMUM
TEMPERATURES STILL RUNNING SLIGHTLY BELOW EARLY SEPTEMBER AVERAGES.

CURRENTLY...SOMEWHAT FLATTER MIDDLE AND UPPER LEVEL WESTERLY FLOW
OVER THE CENTRAL ROCKIES THIS MORNING AND EARLY AFTERNOON PER WATER
VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES. THE RUC H5-H3 LAYER
VORTICITY DATA SHOWED A SHORTWAVE TROUGH MOVING ALONG THE WY/CO
BORDER AND ANOTHER WAY BACK OVER NV. NO PRECIPITATING WEATHER THIS
MORNING AND THE WRF MODEL HAS BEEN DEVELOPING PRECIPITATION TOO
EARLY. VIS AND IR SATELLITE IMAGERY SHOWING CU AND TOWERING CU
DEVELOPING OVER THE MOUNTAINS...ESPECIALLY THE CONTINENTAL DIVIDE
EARLY THIS AFTERNOON. A FEW SHOWERS ARE BREAKING OUT OVER CENTRAL
MOUNTAINS...BUT NOT MUCH DEVELOPING OVER OUR EASTERN MOUNTAINS EARLY
THIS AFTERNOON. CAPPING INVERSION STILL KEEPING TOWERING CU AND CB
DEVELOPMENT AT MINIMUM EARLY THIS AFTERNOON. REGIONAL RADAR SHOWING
A LINE OF SHRA/TSRA FORMING OVER PALMER DIVIDE AND HAS GONE SEVERE
JUST IN EL PASO COUNTY. THIS IS CLOSER TO THE MIDLEVEL SHORTWAVE AND
SOUTHWARD EXTENDING CYCLONIC SHEAR AXIS PER WATER VAPOR IMAGERY.
LATE NIGHT AND EARLY MORNING STRATUS/FOG DISSIPATED ACROSS THE SAN
LUIS VALLEY AND MUCH OF SOUTHEASTERN CO BY MIDMORNING.

TONIGHT...MIDDLE AND UPPER LEVEL WESTERLY FLOW TO CONTINUE AND IT IS
DIFFICULT TO LATCH ONTO ANY SIGNIFICANT MIDLEVEL SHORTWAVE TO
ENHANCE CONVECTION. WILL LIKELY SEE ISOLATED TO SCATTERED SHOWERS
AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MOUNTAINS AND
HIGH VALLEYS LATE THIS AFTERNOON AND MOVE TOWARDS THE EAST THIS
EVENING. JUST CANNOT JUSTIFY THE 12KM WRF HANGING ONTO PRECIPITATION
ACROSS PORTIONS OF THE CWFA AFTER MIDNIGHT...EXCEPT MAYBE THE FAR
SOUTHEASTERN CO DUE TO SOME ROGUE THUNDERSTORM OUTFLOW
BOUNDARY...BUT THAT MIGHT BE A STRETCH. WILL MAINTAIN ISOLATED TO
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS MUCH OF THE CWFA
WITH THE HIGHEST POPS/WX ACROSS THE MOUNTAINS AND HIGH VALLEYS. MUCH
OF THE PRECIPITATION POTENTIAL SHOULD BE OVER AFTER MIDNIGHT AS THE
CONVECTIVE DEBRIS CLOUDS DISSIPATE. THERE MIGHT BE SOME THIN HIGH
CLOUDS MOVING OVERHEAD LATE. A LITTLE CONCERNED ABOUT ANOTHER ROUND
OF STRATUS/FOG ACROSS THE SAN LUIS VALLEY AND SOUTHEASTERN CO
PLAINS. 12KM WRF IS NOT AS MOIST NEAR THE SURFACE AS WITH LATE LAST
NIGHT AND EARLY THIS MORNING. TOUGH CALL AND WILL MAKE IT AT PRESS
TIME. IF IT RAINS IN THE SAN LUIS VALLEY...THEN THE NIGHTTIME
SFC-PBL COULD MOISTEN WITH LIFR/IFR STRATUS/FOG CONDITIONS. A WEAK
COLD FRONT MOVES THROUGH SOUTHEASTERN CO LATE TONIGHT. THERE IS SOME
HINT OF SFC-PBL MOISTENING BEHIND THE WEAK FRONT TO SUPPORT
STRATUS/FOG DEVELOPMENT TOWARDS SUNRISE.

SUNDAY...AGAIN...12KM WRF IS LIKELY DEVELOPING PRECIPITATION TOO
EARLY(E.G. MORNING)...ESPECIALLY IN SOUTHEASTERN CO. AGAIN...TOUGH
TO CONCENTRATE ON ANY SIGNIFICANT SHORTWAVE TROUGH IN THE MODELS TO
ENHANCE CONVECTION ON SUNDAY. DISSIPATING WEAK COLD FRONT IN
SOUTHEASTERN CO WILL LIKELY TRANSITION TO EASTERLY UPSLOPE
FLOW...MOUNTAIN-PLAINS CIRCULATION...ACROSS I-25 CORRIDOR AND
EASTWARD. THIS MIGHT ACTUALLY KNOCK A FEW DEGREES OF THE
TEMPERATURE...UNLESS DEEPER MIXING CAN OCCUR. GETTING CLOSE AND INTO
FALL...SO GETTING TOUGHER FOR SOUTHEAST CO TO MIX AND WARMUP...SO
MOS MIGHT BE A LITTLE TOO WARM. IF IT REMAINS COOLER...THEN LOW
LEVEL CAPPING INVERSION WOULD KEEP SURFACE-BASED SHRA/TSRA FROM
FORMING SUNDAY AFTERNOON. HOWEVER... ISOLATED TO SCATTERED SHRA/TSRA
COULD FORM OVER THE MOUNTAINS AND DRIFT EASTWARD GIVEN THE WESTERLY
MEAN LAYER FLOW. METZE

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

SUNDAY NIGHT-MONDAY...LATEST MODELS COMING CLOSER TOGETHER WITH
DEVELOPING NORTH TO NORTHWEST FLOW ALOFT ACROSS THE REGION AS
BROAD UPPER LOW/TROUGH MOVES ACROSS THE NORTHERN HIGH PLAINS AND
INTO THE UPPER MIDWEST THROUGH TUESDAY. PASSING SYSTEM SENDS A RE
ENFORCING SURGE OF COOL AIR ACROSS THE EASTERN PLAINS LATE SUNDAY
NIGHT WITH COOL UPSLOPE FLOW EXPECTED ON MONDAY. WITH NORTH TO
NORTHEAST SFC-H7 FLOW ACROSS THE PLAINS AND WEAK QG IMPLIED ASCENT
PROGGED ACROSS THE REGION...HAVE INCREASED POPS ACROSS THE FAVORED
EASTERN TERRAIN SUNDAY NIGHT AND MONDAY. HAVE ALSO LEANED CLOSER
TO THE COOLER NAM GUIDANCE FOR MONDAY...KEEPING THE FAR EASTERN
PLAINS TOO STABLE ON MONDAY.

TUESDAY-WEDNESDAY...UPPER LEVEL RIDGING ACROSS THE GREAT BASIN ON
TUESDAY FLATTENS ACROSS THE STATE WEDNESDAY AS LARGE SYSTEM
DEVELOPING ACROSS EPAC BEGINS TO MOVE INTO THE PAC NW COAST. WITH
WEAK NORTHERLY FLOW ACROSS THE STATE TUESDAY...ALONG WITH SOME
AVAILABLE MOISTURE...HAVE KEPT ISOLATED DIURNAL POPS CONFINED THE
MAINLY THE HIGHER TERRAIN ON TUESDAY. LATEST GFS SEEMS TO BE
OVERDONE WITH PRECIP ON WEDNESDAY AND WILL KEEP ISOLATED DIURNAL
POPS IN TACT ACROSS THE MTS.

THURSDAY-SATURDAY...OPERATIONAL MODELS SLOWLY COMING CLOSER TOGETHER
WITH EACH OTHER AND NCEP ENSEMBLE MEANS...WITH DEEP UPPER LOW
DEVELOPING ACROSS THE PAC NW COAST THROUGH FRIDAY AND THEN DIVERGE
WITH LATEST GFS MOVING SYSTEM ACROSS THE NORTHERN ROCKIES SATURDAY
WHILE LATEST ECMWF KEEPING DEEP LOW ACROSS THE PAC NW COAST. AT ANY
RATE...PATTERN FAVORS KEEPING GENERALLY WARM AND DRY WEST TO
SOUTHWEST FLOW ACROSS THE STATE...AND HAVE NOT DEVIATED MUCH FROM
PREVIOUS FORECAST ATTM. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/23
Hazardous weather outlook, Sep 9, 6:56 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT SAT SEP 9 2006

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ALONG AND EAST OF THE RAMPART RANGE AND
WET MOUNTAINS. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY
THROUGHOUT MUCH OF SOUTHERN COLORADO. THE MAIN THREATS WILL BE
CLOUD TO GROUND LIGHTNING... SMALL HAIL...GUSTY WINDS TO 40
MPH...AND LOCALLY HEAVY RAINFALL. FROM TUESDAY THROUGH
FRIDAY...ISOLATED THUNDERSTORMS WILL OCCUR MAINLY IN THE MOUNTAINS
AND HIGH VALLEYS...BUT MAY DEVELOP OR MIGRATE INTO THE PLAINS
THURSDAY AND FRIDAY. DURING THIS TIME FRAME...THREATS WILL BE
CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Sep 9, 2:13 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
213 PM MDT SAT SEP 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             5 E MONUMENT            39.07N 104.76W
09/09/2006  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

METZE
Local storm report, Sep 9, 2:38 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SAT SEP 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             5 E MONUMENT            39.07N 104.76W
09/09/2006  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 1:56 PM MDTSevere Thunderstorm WarningPUBEl Paso94 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.